Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 44, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Aug 18, 2013, 1:50 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2013, 1:50 PM CDT (18:50 UTC)
- Expired
- Aug 18, 2013, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
707
WHUS74 KMOB 181850
MWWMOB
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT SUN AUG 18 2013
...SMALL CRAFT ADVISORY IN EFFECT FOR THE MISSISSIPPI SOUND...AND
THE ALABAMA GULF WATERS OUT 60 NM UNTIL 7 PM CDT THIS EVENING...
.SURFACE LOW PRESSURE DEEPENING WEST OF THE MISSISSIPPI SOUND WILL
RESULT IN STRONG SOUTHEASTERLY TO SOUTHERLY FLOW OVER THE MISSISSIPPI
SOUND AND THE ALABAMA GULF WATERS OUT TO 60 NAUTICAL MILES THROUGH
EARLY THIS EVENING. ROUGH SEAS CAN ALSO BE EXPECTED...WITH 6 TO 8
FOOT WAVES LIKELY OFFSHORE.
GMZ632-650-670-190000-
/O.NEW.KMOB.SC.Y.0044.130818T1850Z-130819T0000Z/
MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
150 PM CDT SUN AUG 18 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
* WINDS: SUSTAINED WINDS OF 20 TO 25 KNOTS...WITH A FEW GUSTS OVER 30
KNOTS.
* SEAS: ROUGH IN THE MISSISSIPPI SOUND. 6 TO 8 FOOT SEAS OFFSHORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
&&
$$What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 1:27 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 18, 1:27 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
127 PM CDT SUN AUG 18 2013
.AVIATION UPDATE...(18Z TAF ISSUANCE) WIDESPREAD SHOWERS AND
EMBEDDED THUNDERSTORMS NEAR THE COAST THIS AFTERNOON WILL CREATE
PERIODS OF MVFR AND IFR CONDITIONS THROUGH THE AFTERNOON. STORM
COVERAGE SHOULD DECREASE NEAR THE COAST THIS EVENING AND MOVE
FURTHER INLAND CREATING SIMILAR CONDITIONS. VFR CONDITIONS SHOULD
THEN PREVAIL ALONG OUR COASTAL COUNTIES AND TAF SITES THROUGH LATE
EVENING BEFORE LOW STRATUS CEILINGS DEVELOP LATE TONIGHT CREATING
WIDESPREAD MVFR CEILINGS AND LOCALIZED IFR CONDITIONS. CLOUD COVER
SHOULD BURN OFF BY LATE MORNING. /08 JW
***********************PREVIOUS UPDATES.......................
.UPDATE...VISIBLE SATELLITE IMAGERY ALONG WITH SURFACE AND MARINE
OBSERVATIONS THIS MORNING SHOWS THAT A SURFACE WAVE OF LOW PRESSURE
HAS DEVELOPED OFF THE SOUTHEAST TIP OF LOUISIANA...ON STALLED
FRONTAL BOUNDARY THAT REMAINS DRAPED ACROSS THE COASTAL WATERS. ON
THE EAST SIDE OF THE LOW...ABUNDANT MOISTURE CONTINUES TO STREAM
NORTHWARD OFF THE GULF...WITH HIGH RESOLUTION DOPPLER RADAR DUAL POL
PRECIPITATION RATES SHOWING 1 TO 3 INCH PER HOUR VALUES FALLING IN
THE MODERATE TO HEAVY RAINFALL BANDS WITHIN A NARROW ZONE...MAINLY
IMPACTING MOBILE AND BALDWIN COUNTIES. THERE HAS BEEN INSTANCES OF
5+ INCH PER HOUR RATES AS WELL. FORECASTERS HAVE ALSO OBSERVED IN
THE DATA...THAT BRIEF STRONG WIND GUSTS...UP TO AROUND 30 KNOTS IN
SOME CASES...ARE OCCURRING WITH THE PASSAGE OF CONVECTIVE SQUALLS.
WILL CONTINUE TO MONITOR SATELLITE AND RADAR TRENDS FOR ANY LATER
UPDATES TO SHORT TERM FORECASTS. CONSIDERING THE AMOUNT OF WET
WEATHER IN PLACE...HAVE MADE SOME MINOR ADJUSTMENTS TO DAYTIME
HIGHS...WITH MOST AREAS NOT EXPECTED TO MAKE IT OUT OF THE 70S. /10
&&
.PREV DISCUSSION... /ISSUED 750 AM CDT SUN AUG 18 2013/
UPDATE...HAVE UPDATED THE TABLE OF ACTUAL RAINFALL TOTALS TO INCLUDE
ADDITIONAL AMOUNTS THROUGH 7 AM THIS MORNING. ADDITIONAL RAINFALL
AMOUNTS FOR THE SIX HOUR PERIOD SINCE 1 AM HAVE INCLUDED HIGH
AMOUNTS OF 1.29 AT MOB 1.89 AT BFM AND 2.29 AT PNS. /29
ACTUAL RAINFALL TOTALS FROM 1 PM FRIDAY TO 7 AM SUNDAY...
MOB...MOBILE AIRPORT 1.92
BFM...BROOKLEY AIRPORT 5.12
PNS...PENSACOLA AIRPORT 5.38
HRT...HURLBURT FIELD 4.12
VPS...VALPARAISO 4.88
DTS...DESTIN 5.07
NDZ...WHITING FIELD SOUTH 2.50
NSE...WHITING FIELD 1.87
EGI...DUKE FIELD EGLIN AFB 3.76
CEW...CRESTVIEW 2.28
0J4...FLORALA 1.65
79J...ANDALUSIA 1.34
GZH...EVERGREEN 0.32
PRN...GREENVILLE 0.20
SHORT TERM (TODAY AND TONIGHT)...THE WATER VAPOR LOOPS SHOWS
ABUNDANT TROPICAL MOISTURE CONTINUING TO STREAM NORTHWARD ACROSS THE
AREA...BUT THERE IS ALSO SIGNIFICANTLY DRIER DEEP LAYER AIR THAT HAS
SLOWLY WORKED INTO THE FAR NORTHWESTERN PORTION OF THE AREA. THE
LONGWAVE TROF ORIENTED ALONG THE LOWER/MID MISSISSIPPI RIVER VALLEY
IN ON TRACK TO WEAKEN AS MOST SHORTWAVE ENERGY EJECTS OUT OF THE
TROF...THOUGH THE AXIS OF THE WEAKENING TROF REMAINS CLOSE TO ITS
CURRENT POSITION TODAY WITH A MODEST ADVANCE EASTWARD TONIGHT. EXPECT
A PLUME OF DEEP TROPICAL MOISTURE WITH PRECIPITABLE WATER VALUES OF
2-2.4 INCHES TO CONTINUE ACROSS THE FORECAST AREA TODAY WITH A MODEST
DECREASE TONIGHT AND WITH THE DRIER AIR MAKING A SIMILARLY MODEST
ADVANCE FURTHER INTO THE WESTERN PORTION OF THE FORECAST AREA.
THE CURRENT SURFACE ANALYSIS SHOWS THE QUASI-STATIONARY FRONTAL
BOUNDARY CONTINUING OVER THE NEAR SHORE COASTAL WATERS AND THE
FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY NORTHWARD INTO THE
SOUTHERN PORTION OF THE FORECAST AREA THROUGH TONIGHT. WHILE THIS
FEATURE SUPPORTS A CONTINUING OVERRUNNING PATTERN...AS THE UPPER
TROF WEAKENS THE OVERRUNNING FLOW WEAKENS IN RESPONSE RESULTING IN
PROGRESSIVELY LOWER QPF AMOUNTS.
HERE IS A TABLE OF ACTUAL OBSERVED RAINFALL AMOUNTS FOR THIS EVENT
SO FAR WHICH SHOWS THAT THE EXPECTED AMOUNTS OF UP TO 3-5 INCHES
PANNED OUT VERY WELL OVER MUCH OF THE COASTAL COUNTIES AND ALSO
SHOWS THAT ACTUAL RAINFALL AMOUNTS NORTH OF THE COASTAL COUNTIES HAS
BEEN SIGNIFICANTLY LOWER IN COMPARISON.
ACTUAL RAINFALL TOTALS FROM 1 PM FRIDAY TO 1 AM SUNDAY...
MOB...MOBILE AIRPORT 0.63
BFM...BROOKLEY AIRPORT 3.23
PNS...PENSACOLA AIRPORT 3.09
HRT...HURLBURT FIELD 3.85
VPS...VALPARAISO 4.59
DTS...DESTIN 4.97
NDZ...WHITING FIELD SOUTH 1.96
NSE...WHITING FIELD 1.37
EGI...DUKE FIELD EGLIN AFB 3.47
CEW...CRESTVIEW 1.93
0J4...FLORALA 1.37
79J...ANDALUSIA 1.15
GZH...EVERGREEN 0.21
PRN...GREENVILLE 0.12
THE LOCATION OF THE FRONTAL BOUNDARY WILL SUPPORT ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES THIS MORNING OVER THE COASTAL
COUNTIES WITH LOCALLY HIGHER AMOUNTS POSSIBLE...BUT ADDITIONAL
RAINFALL AMOUNTS NORTH OF THE COASTAL COUNTIES WILL BE MORE IN THE
0.5 TO 1 INCH RANGE. GIVEN THE RAINFALL AMOUNTS THAT HAVE BEEN
RECEIVED NORTH OF THE COASTAL COUNTIES SO FAR...THESE ADDITIONAL
RAINFALL AMOUNTS WILL NOT BE SUFFICIENT TO CONTINUE THE FLASH FLOOD
WATCH FOR ESCAMBIA...CONECUH AND COVINGTON COUNTIES AND THIS PORTION
HAS BEEN CANCELLED WITH THIS ISSUANCE. IN ADDITION...THE OVERALL
WEAKENING NATURE OF THE PATTERN RESULTS IN SUFFICIENTLY LOWER QPF
AMOUNTS FOR THE AFTERNOON HOURS TO TRIM THE EXPIRATION OF THE FLASH
FLOOD WATCH TO 18Z. MAY SEE SOME STRONG STORMS MAINLY NEAR THE
COAST THROUGH THIS AFTERNOON AS SURFACE BASED CAPES INCREASE TO NEAR
1500 J/KG. TEMPERATURES WILL BE AT LEAST SEVERAL DEGREES BELOW
SEASONABLE VALUES TODAY AND NEAR SEASONABLE TONIGHT. WILL CONTINUE
WITH A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. /29
THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.
LONG TERM...[MON THROUGH WED]...BY 12Z MON MID TO UPPER TROF AXIS
REMAINS WEST OF THE CWFA SLOWLY LIFTING OUT TO THE NORTH AND
DAMPENING THROUGH MID WEEK. WITH THIS PATTERN DEEP TROPICAL MOISTURE
CONTINUES TO ADVECT NORTHWARD EAST OF THE MAIN TROUGH AXIS RESULTING
IN PWATS RANGING FROM 1.9 TO 2.1 INCHES OVER MOST OF THE CWFA
THROUGH MIDWEEK. TO THE WEST AND SOUTHWEST A CONTINUED SERIES OF
WEAK MID LEVEL IMPULSES ROUND THE BASE OF THE MAIN UPPER TROF
PROVIDING ENOUGH LIFT AND FORCING FOR CONTINUED DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY.
ALTHOUGH BETTER THAN AVERAGE COVERAGE IS EXPECTED THROUGH MIDWEEK
WITH THE BETTER THE DYNAMICALLY FORCING GRADUALLY SHIFTING NORTHWARD
THROUGH TIME THE PRECIP PATTERN WILL BECOME MORE DIURNALLY DRIVEN
ACROSS THE CENTRAL GULF REGION THROUGH MIDWEEK RESULTING IN MORE
COVERAGE NEAR THE COAST AND OFFSHORE EARLY IN THE DAY FOLLOWED BY
BETTER COVERAGE INLAND DURING AFTERNOON AND EARLY EVENING HOURS.
ALSO THE RAIN COVERAGE INLAND SHOULD ERODE QUICKLY DURING THE
EVENING HOURS AS DAYTIME HEATING IS LOST LATER IN THE EVENING
FOLLOWED BY REDEVELOPMENT EACH MORNING NEAR THE COAST AND OFFSHORE
DUE TO THE BETTER INSTABILITY TRANSITIONING OFFSHORE OVERNIGHT.
ALONG WITH THE BETTER RAIN CHANCES THROUGH MIDWEEK WE WILL LIKELY
SEE MORE CLOUDS THAN SUN THROUGH WED KEEPING DAY AND NIGHTTIME TEMPS
MORE ON THE MODERATE SIDE FOR THE FIRST HALF OF THE FORECAST PD. AS
A RESULT HIGH TEMPS WILL CONTINUE TO RANGE FROM THE MID TO UPPER 80S
FOR MOST AREAS WITH LOWS RANGING FROM THE LOWER TO MIDDLE 70S. WITH
CONTINUE TO USE A BLEND OF THE MAV AND MET GUIDANCE FOR TEMPS
THROUGH MIDWEEK. 32/EE
EXTENDED...[THU THROUGH SAT]...EXPECT A BETTER MIX OF CLOUDS AND
SUN LATER IN THE WEEK WITH A MORE SEASONABLE PRECIP PATTERN SETTING
EACH DAY...SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE COAST AND
OFFSHORE EARLY IN THE DAY FOLLOWED BY BETTER COVERAGE INLAND DURING
THE MID TO LATE AFTERNOON HOURS THEN LINGERING INTO THE EARLY
EVENING HOURS MOSTLY DRIVER BY AFTERNOON HEATING AND WEAK SEABREEZE
CIRCULATIONS SETTING UP EACH DAY. MODEL SOUNDINGS DEPICT SLIGHTLY
LOWER PWAT'S LATER IN THE WEEK THOUGH STILL RANGING FROM THE 1.7 TO
1.9 INCHES FOR MOST AREAS RESULTING IN THE POSSIBILITY OF MORE
LOCALLY HEAVY RAINFALL AMOUNTS FOR SOME INLAND AREAS EACH DAY. DUE
TO THE ANTECEDENT SOIL CONDITIONS LOCALIZED FLOODING WITH STILL BE
POSSIBLE ESPECIALLY IN AREAS WITH LOW TERRAIN AND POOR DRAINAGE.
DAYTIME HEATING WILL ALSO CLIMB TO NEAR SEASONABLE LEVELS LATER IN
THE WEEK WITH HIGHS RANGING IN THE LOWER TO MIDDLE 90S INLAND AND
LOWS IN THE LOWER TO MIDDLE 70S. WILL CONTINUE TO LEAN TOWARDS THE
CURRENT MEX GUIDANCE FOR TEMPS IN THE EXTENDED GRIDS. 32/EE
AVIATION (12Z ISSUANCE)...WILL BEGIN WITH MVFR CONDITIONS IN
SHOWERS WITH A TEMPO GROUP FOR THUNDERSTORMS THIS MORNING...THEN A
MVFR CEILING FOLLOWS BY AROUND 18Z WITH LIGHT SHOWERS. WILL HAVE VCSH
WITH A VFR CEILING BY 03Z. /29
MARINE...WILL HAVE SMALL CRAFT EXERCISE CAUTION FOR MUCH OF THE
MARINE AREA THROUGH EARLY THIS AFTERNOON THEN THE ONSHORE FLOW
WEAKENS TO 10-15 KNOTS TONIGHT. A LIGHT ONSHORE FLOW FOLLOWS FOR
THE REMAINDER OF THE PERIOD. /29
FIRE WEATHER...VERY MOIST CONDITIONS WILL CONTINUE THROUGH MIDWEEK
THEN DRYING OUT SLOWLY THROUGH SAT. AFTERNOON RELATIVE HUMIDITY
VALUES WILL REMAIN WELL ABOVE CRITICAL THRESHOLDS THROUGH THE WEEK.
COULD SEE SOME PATCHY FOG AND LOW CEILINGS EACH MORNING MOSTLY JUST
BEFORE AND AROUND SUNRISE EACH DAY THROUGH SAT. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 73 89 73 90 / 100 60 60 40 50
PENSACOLA 83 75 88 76 88 / 100 60 60 40 50
DESTIN 82 76 86 77 85 / 100 50 60 40 50
EVERGREEN 78 72 89 71 91 / 100 50 60 40 50
WAYNESBORO 78 70 88 70 91 / 80 50 60 30 50
CAMDEN 78 71 87 71 91 / 100 50 60 40 40
CRESTVIEW 83 72 90 71 91 / 100 50 60 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 10 PM SUNDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER
MOBILE...
FL...FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 10 PM SUNDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 18, 5:42 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 542 AM CDT SUN AUG 18 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 542 AM CDT SUN AUG 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A HIGH RISK FOR DANGEROUS RIP CURRENTS CONTINUES THROUGH THIS EVENING. ABUNDANT GULF MOISTURE STREAMING ACROSS A STATIONARY FRONT LOCATED NEAR THE COAST WILL RESULT IN PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS THIS MORNING...THEN THE COVERAGE OF SHOWERS AND STORMS WILL DIMINISH THROUGH TONIGHT AS THE FLOW OF GULF MOISTURE SLOWS DOWN. PRECIPITATION GAUGES AND DUAL-POL RADAR ESTIMATED SHOW THAT 3 TO 5 INCHES OF RAIN...WITH SOME HIGHER AMOUNTS...HAS FALLEN SINCE FRIDAY AFTERNOON ACROSS MUCH OF THE COASTAL COUNTIES RESULTING IN SATURATED SOIL CONDITIONS. TIMING AND IMPACTS...A FLASH FLOOD WATCH IS IN EFFECT FOR EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE UNTIL 1 PM DURING WHICH THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINS TO FALL ON SATURATED SOIL CONDITIONS IN THIS AREA WHICH CAN RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. RAIN SWOLLEN CREEK BEDS WILL ALSO LIKELY EXPERIENCE RAPID WATER FLOW. THERE IS THE POTENTIAL FOR SOME STORMS TO BECOME STRONG TODAY MAINLY OVER THE COASTAL COUNTIES. THE STRONGER STORMS WILL HAVE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. SOME RIVERS IN THE NORTHWEST FLORIDA PANHANDLE ARE ALREADY IN ACTION STAGE AND RIVERS IN BOTH THIS AREA AND EXTREME SOUTHWEST ALABAMA ARE FORECAST TO CONTINUE RISING THROUGH TONIGHT. THE COMBINATION OF AN INCREASED TIDAL RANGE AND MODERATE TO OCCASIONALLY STRONG ONSHORE WINDS MAY LEAD TO MINOR COASTAL FLOODING THROUGH EARLY THIS AFTERNOON...AFTER WHICH THE ONSHORE FLOW SUBSIDES AND ASTRONOMICAL TIDES DECREASE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED FOR THE REMAINDER OF THE PERIOD. THE STRONGER STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...STRONG WIND GUSTS AND FREQUENT LIGHTNING. RIVERS MAINLY IN THE NORTHWEST FLORIDA PANHANDLE AND EXTREME SOUTHWEST ALABAMA ARE EXPECTED TO REMAIN IN EITHER ACTION STAGE OR EXPERIENCE MINOR FLOODING THROUGH EARLY NEXT WEEK. A MODERATE RISK OF RIP CURRENTS IS IN EFFECT FOR MONDAY. .SPOTTER INFORMATION STATEMENT... WHILE ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY...STORM SPOTTERS ARE ASKED TO RELAY ANY REPORTS...ESPECIALLY FLOODING...TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-191045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 542 AM CDT SUN AUG 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS MORNING WITH THE COVERAGE OF SHOWERS AND STORMS GRADUALLY DECREASING TO SCATTERED SHOWERS AND STORMS THROUGH TONIGHT. GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HIGHER SEAS IN SQUALLS WILL ACCOMPANY THE STRONGER STORMS. HEAVY RAINS COULD SIGNIFICANTLY REDUCE VISIBILITY AT TIMES. SHOWERS AND THUNDERSTORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST DURING THIS TIME PERIOD. SEAS UP TO 6 FEET CAN BE EXPECTED. WATERSPOUTS WILL BE POSSIBLE AT ANY TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY WITH SCATTERED SHOWERS AND STORMS FOR THE REMAINDER OF THE PERIOD. HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE AT TIMES AND GUSTY WINDS WILL BE LIKELY WITH THE STRONGER STORMS.
In the hours before
Special weather statement, Aug 18, 8:36 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 836 AM CDT SUN AUG 18 2013 ALZ064-181415- LOWER BALDWIN AL- 836 AM CDT SUN AUG 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 915 AM CDT... AT 835 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 3 MILES SOUTH OF GULF SHORES...OR ABOUT 8 MILES SOUTH OF BON SECOUR...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ORANGE BEACH... GULF SHORES... FOLEY... BON SECOUR... THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAIN. BE PREPARED TO SEEK SAFE SHELTER INDOORS AS THIS STORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. &&
Special weather statement, Aug 18, 9:33 AM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 933 AM CDT SUN AUG 18 2013 ALZ062-064-FLZ001-002-181500- INLAND ESCAMBIA FL-UPPER BALDWIN AL-COASTAL ESCAMBIA FL- LOWER BALDWIN AL- 933 AM CDT SUN AUG 18 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...SOUTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 1000 AM CDT... AT 930 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 7 MILES EAST OF ROBERTSDALE TO 10 MILES NORTHEAST OF FOLEY TO 8 MILES NORTHEAST OF ORANGE BEACH. MOVEMENT WAS TO THE NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PERDIDO BEACH... GONZALEZ... ENSLEY... BELLVIEW... LILLIAN... ELBERTA... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 11. THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 50 AND 66. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINS CAN ALSO BE EXPECTED WITH THESE STORMS. SEEK SAFE SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED. &&
Special weather statement, Aug 18, 1:02 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 102 PM CDT SUN AUG 18 2013 ALZ061-063-181930- UPPER MOBILE AL-LOWER MOBILE AL- 102 PM CDT SUN AUG 18 2013 ...BANDS OF SHOWERS AND EMBEDDED STORMS TO BRING BRIEF STRONG WIND GUSTS OVER SOUTHERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 230 PM CDT... AT 1258 PM CDT...BANDS OF SHOWERS AND EMBEDDED STORMS WERE MOVING NORTH AT 30 MPH OVER SOUTHERN MOBILE COUNTY. THESE WILL CONTINUE TO PASS THROUGH DURING THE EARLY AFTERNOON AND BRING BRIEF STRONG WIND GUSTS AT TIMES. * LOCATIONS IMPACTED INCLUDE... REGIONAL AIRPORT IN WEST MOBILE... MIDTOWN MOBILE... DOWNTOWN MOBILE... CODEN... TILLMANS CORNER... THEODORE... I10 AND I65... GRAND BAY... BELLE FONTAINE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 5. THE PRIMARY THREATS FROM THE PASSAGE OF SQUALLS EARLY THIS AFTERNOON ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 11:30 PM CDT | Special Marine Warning | MOB | 90 min | |
| Aug 18, 1:12 AM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 18, 4:31 AM CDT | Special Marine Warning | MOB | 89 min | |
| Aug 18, 4:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 18, 4:57 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 18, 5:55 AM CDT | Special Marine Warning | MOB | 35 min | |
| Aug 18, 6:13 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 18, 7:45 AM CDT | Special Marine Warning | MOB | 30 min | |
| Aug 18, 8:12 AM CDT | Special Marine Warning | MOB | 33 min | |
| Aug 18, 8:53 AM CDT | Special Marine Warning | MOB | 82 min | |
| Aug 18, 8:56 AM CDT | Areal Flood Advisory | MOB | Baldwin | 64 min |
| Aug 18, 8:59 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 31 min |
| Aug 18, 9:26 AM CDT | Special Marine Warning | MOB | 94 min | |
| Aug 18, 10:22 AM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 18, 11:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Aug 18, 12:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 18, 1:13 PM CDT | Areal Flood Advisory | MOB | Baldwin, Covington, Escambia, Mobile | 2 hr |
| Aug 18, 1:24 PM CDT | Special Marine Warning | MOB | 36 min | |
| Aug 18, 2:08 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 52 min |
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.